Alert archive / Idaho / River Flood Warnings in 2018
River Flood Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at May 7, 2018, 11:20 AM PDT for Shoshone County, Idaho. It took effect at May 7, 2018, 11:41 AM PDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- May 7, 2018, 11:20 AM PDT (18:20 UTC)
- In effect from
- May 7, 2018, 11:41 AM PDT
- Expired
- May 8, 2018, 12:46 AM PDT
- In force
- 13 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shoshone County, ID
The river
Written for the forecast point St Joe River at Calder (CLDI1).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12414500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
552 WGUS46 KOTX 071820 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Spokane, WA ISSUED BY National Weather Service Pendleton OR 1120 AM PDT Mon May 7 2018 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Washington...Idaho... Kettle River near Ferry above Curlew AFFECTING Ferry County Moyie River at Eastport AFFECTING Boundary County St Joe River at Calder AFFECTING Shoshone County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC019-080620- /O.NEW.KOTX.FL.W.0005.180507T1820Z-000000T0000Z/ /FRYW1.3.SM.000000T0000Z.180511T0600Z.000000T0000Z.NR/ 1120 AM PDT Mon May 7 2018 The National Weather Service in Pendleton has issued a * Flood Warning for The Kettle River near Ferry above Curlew. * until further notice. * At 10:15 AM Monday the stage was 19.39 feet. * Flood stage is 18.50 feet. * Minor flooding is occurring and Major flooding is forecast. * Forecast...The river is epected to continue to rise to near 20.9 feet by Thursday before midnight...then begin falling. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 20.8 feet...Water will be covering part of Highway 21 near the intersection with Little Goosmus Creek Road. * At 19.0 feet...Flooding at Beal Park on West Kettle River Road, west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated. Flooding of yards and outbuildings along the river from the Canadian border through Curlew on both sides of the river. Some driveways on Kettle River Road will be flooded. Water will be over Customs Road near Riverview Lane. * At 18.5 feet...Flooding begins on Customs Road near mile post 6. * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$ IDC021-080620- /O.NEW.KOTX.FL.W.0006.180508T0613Z-000000T0000Z/ /EASI1.1.SM.180508T0613Z.180511T0600Z.000000T0000Z.NR/ 1120 AM PDT Mon May 7 2018 The National Weather Service in Pendleton has issued a * Flood Warning for The Moyie River at Eastport. * from this evening until further notice. * At 10:45 AM Monday the stage was 8.79 feet. * Flood stage is 9.00 feet. * Minor flooding is forecast * Forecast...The river is forecast to rise above flood stage late tonight and then continue rising to near 9.8 feet by late Thursday and then slowly recede. && LAT...LON 4902 11627 4901 11609 4871 11610 4872 11622 4902 11627 * At 10.0 feet...Several homes are flooded on U.S. 95 south of Eastport. Flooding occurs on portions of Meadow Creek Road between Eastport and Meadow Creek. * At 9.9 feet...Water enters basements of government housing on U.S. 95...just south of the Canadian Border. * At 9.0 feet...Lowland flooding occurs between Eastport and Addie. $$ IDC079-080620- /O.NEW.KOTX.FL.W.0007.180507T1841Z-180509T1735Z/ /CLDI1.1.SM.180507T1841Z.180508T0600Z.180509T0535Z.NO/ 1120 AM PDT Mon May 7 2018 The National Weather Service in Pendleton has issued a * Flood Warning for The St Joe River at Calder. * until Wednesday morning. * At 10:30 AM Monday the stage was 12.92 feet. * Flood stage is 13.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this morning and continue to rise to near 13.4 feet by tonight. The river is forecast to fall below flood stage by tomorrow late evening. && LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635 4739 11632 * At 13.0 feet...Bear Creek will begin to back up from the St Joe River and may start to spill into the town of Calder, flooding the low spots in yards, roads and parking lots. * At 10.0 feet...Water may cover the low spots on Calder Road between the St Joe River Road and the Calder Bridge. $$
3 follow-up statements
819 WGUS86 KOTX 072107 FLSOTX Flood Statement National Weather Service Spokane, WA ISSUED BY National Weather Service Pendleton OR 207 PM PDT Mon May 7 2018 ...The flood warning continues for the following rivers and lakes in Idaho... Coeur d Alene River at Cataldo AFFECTING Kootenai and Shoshone Counties St Joe River at St Maries AFFECTING Benewah County ...The flood warning continues for the following rivers and lakes in Washington...Idaho... Kettle River near Ferry above Curlew AFFECTING Ferry County St Joe River at Calder AFFECTING Shoshone County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC019-082106- /O.CON.KOTX.FL.W.0005.000000T0000Z-000000T0000Z/ /FRYW1.3.SM.000000T0000Z.180511T0600Z.000000T0000Z.NR/ 207 PM PDT Mon May 7 2018 The Flood Warning continues for The Kettle River near Ferry above Curlew. * until further notice. * At 1:15 PM Monday the stage was 19.52 feet. * Flood stage is 18.50 feet. * Moderate flooding is occurring and major flooding is forecast. * Forecast...The river is expected to continue to rise to near 20.0 feet by tomorrow afternoon. && LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888 * At 20.8 feet...Water will be covering part of Highway 21 near the intersection with Little Goosmus Creek Road. * At 19.0 feet...Flooding at Beal Park on West Kettle River Road, west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated. Flooding of yards and outbuildings along the river from the Canadian border through Curlew on both sides of the river. Some driveways on Kettle River Road will be flooded. Water will be over Customs Road near Riverview Lane. * At 18.5 feet...Flooding begins on Customs Road near mile post 6. * At 18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole County Park in Curlew. $$ IDC055-079-082106- /O.EXT.KOTX.FL.W.0004.180508T0025Z-180509T1236Z/ /CTLI1.1.SM.180508T0025Z.180508T1200Z.180509T0036Z.NO/ 207 PM PDT Mon May 7 2018 ...Flood Warning now in effect until late Tuesday night... The Flood Warning continues for The Coeur d Alene River at Cataldo. * from this afternoon to late Tuesday night. * At 1:30 PM Monday the stage was 42.11 feet. * Flood stage is 43.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage to near 44.2 feet by early tomorrow. The river is forecast to fall below flood stage by tomorrow afternoon. && LAT...LON 4752 11620 4742 11673 4750 11680 4764 11626 4752 11620 * At 45.0 feet...The County may begin pumping operations behind levels above this stage if the river is expected to remain over flood stage for a long duration. * At 44.0 feet...Homes near the river may experience some flooding of basements. Water will begin to cover CCC Road near the Mennonite Church. Some water will be over the section of Latour Creek Road immediately south of Interstate 90, near the campground. Due to the high water table some homes behind the Cataldo levee will be surrounded by water. * At 43.0 feet...Minor flooding of farmland from Cataldo downstream to Harrison is likely. The campground at Cataldo will also begin to flood. Portions of Dudley Road, west of Latour Creek, will likely be underwater and impassable. If there is significant water already in the floodplain, these impacts may occur at lower stages. Old Coeur d'Alene River Road on the North Fork of the Coeur d'Alene River may begin to flood north of the Bumblebee Bridge. * At 42.5 feet...Portions of Riverview Road between Cataldo and Kingston will be flooded. * At 42.0 feet...Portions of the campground south of I-90 and Dudley Road, downstream of Cataldo, may be underwater if floodplain storage areas are already full of water. $$ IDC079-082106- /O.CON.KOTX.FL.W.0007.000000T0000Z-180509T1735Z/ /CLDI1.1.SM.180507T2041Z.180508T0600Z.180509T0535Z.NO/ 207 PM PDT Mon May 7 2018 The Flood Warning continues for The St Joe River at Calder. * until Wednesday morning. * At 1:30 PM Monday the stage was 12.98 feet. * Flood stage is 13.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage continue to rise to near 13.4 feet tonight. The river is forecast to fall below flood stage by tomorrow late evening. && LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635 4739 11632 * At 13.0 feet...Bear Creek will begin to back up from the St Joe River and may start to spill into the town of Calder, flooding the low spots in yards, roads and parking lots. * At 10.0 feet...Water may cover the low spots on Calder Road between the St Joe River Road and the Calder Bridge. $$ IDC009-082106- /O.EXT.KOTX.FL.W.0003.180508T0145Z-000000T0000Z/ /SJMI1.1.SM.180508T0145Z.180511T0000Z.000000T0000Z.NO/ 207 PM PDT Mon May 7 2018 ...Flood Warning now in effect until further notice... The Flood Warning continues for The St Joe River at St Maries. * from this evening until further notice. * At 1:30 PM Monday the stage was 31.60 feet. * Flood stage is 32.50 feet. * Minor flooding is forecast * Forecast...Rise above flood stage to near 33 feet tonight and then continue to rise to near 34 feet on Tuesday. && LAT...LON 4701 11627 4717 11663 4728 11668 4740 11665 4735 11632 * At 35.0 feet...Water will be up to Aqua Avenue in St Maries. * At 33.0 feet...Water may be over St Joe City Road. * At 32.5 feet...Minor flooding will occur throughout the low lying areas of the St Joe Valley. Water will be observed behind levees due to seepage. Minor flooding of the Aqua Park along the river's edge. Outbuildings along the river that are not behind levees may be flooded. $$
892 WGUS86 KOTX 080101 FLSOTX Flood Statement National Weather Service Spokane, WA ISSUED BY National Weather Service Pendleton OR 601 PM PDT Mon May 7 2018 ...The flood warning continues for the following rivers and lakes in Idaho... St Joe River at Calder AFFECTING Shoshone County St Joe River at St Maries AFFECTING Benewah County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC079-081833- /O.EXT.KOTX.FL.W.0007.000000T0000Z-180508T1833Z/ /CLDI1.1.SM.180508T0548Z.180508T0600Z.180508T0633Z.NO/ 601 PM PDT Mon May 7 2018 ...Flood Warning now in effect until Tuesday morning... The Flood Warning continues for The St Joe River at Calder. * until Tuesday morning. * At 5:30 PM Monday the stage was 12.92 feet. * Flood stage is 13.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and remain around 13.0 feet through early Tuesday. * At 13.0 feet...Bear Creek will begin to back up from the St Joe River and may start to spill into the town of Calder, flooding the low spots in yards, roads and parking lots. * At 10.0 feet...Water may cover the low spots on Calder Road between the St Joe River Road and the Calder Bridge. && LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635 4739 11632 $$ IDC009-090101- /O.EXT.KOTX.FL.W.0003.180508T0531Z-000000T0000Z/ /SJMI1.1.SM.180508T0531Z.180511T0600Z.000000T0000Z.NO/ 601 PM PDT Mon May 7 2018 ...Flood Warning now in effect until further notice... The Flood Warning continues for The St Joe River at St Maries. * from this evening until further notice. * At 5:30 PM Monday the stage was 31.92 feet. * Flood stage is 32.50 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 34.1 feet by Thursday before midnight. * At 35.0 feet...Water will be up to Aqua Avenue in St Maries. * At 33.0 feet...Water may be over St Joe City Road. * At 32.5 feet...Minor flooding will occur throughout the low lying areas of the St Joe Valley. Water will be observed behind levees due to seepage. Minor flooding of the Aqua Park along the river's edge. Outbuildings along the river that are not behind levees may be flooded. && LAT...LON 4701 11627 4717 11663 4728 11668 4740 11665 4735 11632 $$
193 WGUS46 KOTX 080746 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Spokane, WA ISSUED BY National Weather Service Pendleton OR 1246 AM PDT Tue May 8 2018 ...The flood warning is cancelled for the following rivers and lakes in Idaho... St. Joe River at Calder AFFECTING Benewah and Shoshone Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC079-080816- /O.CAN.KOTX.FL.W.0007.000000T0000Z-180508T1833Z/ /CLDI1.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1246 AM PDT Tue May 8 2018 * At 11:30 PM Monday the stage was 12.79 feet. * The river crested around 13.00 feet on Monday. * Flood stage is 13.00 feet. * No flooding is currently forecast. && LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635 4739 11632 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 7, 10:22 AM PDT, 58 minutes earlier.
Area forecast discussion, May 7, 10:22 AM PDT, 58 minutes before
Area Forecast Discussion...Updated National Weather Service Spokane WA 1022 AM PDT Mon May 7 2018 Updated aviation discussion .SYNOPSIS... A low pressure system over Washington will continue to bring clouds and showers to the area today. The low pressure moves away from the region with drier conditions expected tonight. Another storm system approaches the area and showers will return on Wednesday along with cooler temperatures. As the system moves away and conditions improve Wednesday night...another low pressure system moves into the pacific northwest with another round of showers expected Thursday night and Friday. && .DISCUSSION... Today through Tuesday night: A low pressure system will continue to bring clouds and showers to the area today. The system will exit the area and drier conditions are expected tonight and Tuesday. However another storm system will take aim on the pacific northwest and bring another round of clouds and showers Tuesday afternoon and evening. The chances of rain will increase late Tuesday night for the entire region. Wednesday: The bulk of the precipitation will fall over eastern Washington and the Idaho panhandle on Wednesday. Conditions will improve Wednesday afternoon and evening. Thursday: A mid level low pressure system over western Canada is forecast to dive southeast into the pacnw Thursday. This will bring unsettled weather to the area with clouds and showers increasing throughout the day on Thursday. The low pressure moves further south and wrap around moisture will invade eastern Washington Thursday night into Friday morning with heavy rain possible. Friday through Sunday. The models were suggesting a large area of rain could position itself over eastern Washington again Friday morning with heavier rain possible. Elsewhere showers will persist. As the low pressure moves south...the rain will be on the decrease Friday night and Saturday when a ridge of high pressure builds into the area. Drier conditions and above normal temperatures are expected for Sunday. && .AVIATION... TAFS: Wraparound moisture from a system over western MT will continue to affect most TAF sites through the afternoon. Brief showers my reduce visibilities to MVFR conditions during the afternoon. Ceilings between 600-1700 feet will become unlimited through the day as the wraparound moisture continues to move slowly east. Winds will be less than 10 kts through the period. Earle && .PRELIMINARY POINT TEMPS/POPS... Spokane 69 50 78 54 65 46 / 20 10 0 20 70 10 Coeur d'Alene 66 51 77 54 62 44 / 40 20 0 10 80 10 Pullman 68 48 77 54 64 45 / 30 0 0 30 70 0 Lewiston 75 52 84 59 71 49 / 30 0 0 40 60 10 Colville 72 49 81 54 69 45 / 40 40 0 10 80 30 Sandpoint 63 49 75 52 61 42 / 50 30 10 10 70 20 Kellogg 62 46 74 50 60 41 / 60 20 0 10 60 20 Moses Lake 78 49 81 59 75 47 / 20 0 0 50 50 0 Wenatchee 79 54 80 59 73 48 / 20 0 0 90 50 0 Omak 76 50 78 59 73 46 / 20 10 0 40 80 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. && vp
Hazardous weather outlook, May 6, 8:57 PM PDT, 14 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 857 PM PDT Sun May 6 2018 IDZ001>004-026-027-WAZ031>038-041>044-081500- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 857 PM PDT Sun May 6 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TONIGHT Many rivers across northern Washington and Idaho will continue to run high. The rivers will be very cold with swift currents. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Warm weather through the middle of next week will keep water levels on area rivers and streams very high due to snowmelt in the mountains. Rivers will be very cold with swift currents.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:16 PM PDT | Special Weather Statement | OTX | Shoshone | 59 min |
| May 6, 6:16 PM PDT | Special Weather Statement | OTX | Shoshone | 44 min |
| May 6, 8:02 PM PDT | Areal Flood Warning | OTX | Boundary | 15 hr |
| May 6, 8:14 PM PDT | River Flood Watch | OTX | Kootenai, Shoshone | 36 hr |
| May 6, 8:14 PM PDT | River Flood Watch | OTX | Shoshone | 10 hr |
| May 6, 8:14 PM PDT | River Flood Watch | OTX | Benewah | 24 hr |
| May 7, 6:33 AM PDT | Areal Flood Warning | OTX | Shoshone | 5 hr |
| May 7, 10:27 AM PDT | River Flood Warning | OTX | Benewah | 6 days |
| May 7, 11:00 AM PDT | River Flood Warning | OTX | Kootenai, Shoshone | 14 hr |
| May 7, 11:20 AM PDT | River Flood Warning | OTX | Boundary | 5 days |
Nearby
River Flood Warnings in Idaho, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.